Is hydroquinone 4% safe around orbital bone after PIH occurred 1 wk after VI peel? (Pics don't show magnitude of PIH.) (photos)

Had VI peel performed by a nurse 1 wk ago. I peeled 3 times; it is now healed, but I have PIH (light brown) under one eye. I had been using tretinoin .05% regularly up until peel. Nurse asked if I had, I sad yes, but she performed the peel anywasy. I did all post-proced. instruct. to the "T," as the kit explained. When can I safely start using hydroquinone under eye w/o adverse effects, like more red or PIH? How do I apply, i.e., time of day, what order to apply products, etc.? Thank you!

Doctor Answers 1

Hydroquinone for PIH

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

I'm sorry to hear you got pigmentation from your peel. You can start HQ a week after your VI Peel as long as your peeling has finished. The HQ should not cause PIH. I recommend a 4% HQ cream used at bedtime. If you do OK with that, you can add your retinol to it as the combination will work better than either alone. It doesn't matter which goes on first. I usually apply my active ingredients first (HQ, Retinol) and then moisturizer. If you have any side effects from the HQ, you can go down to a 2% cream. I don't love the HQ products that have other ingredients, because if you get a rash or a reaction of some sort you don't know if it was the HQ or some other thing, so I suggest using straight up hydroquinone, which you can get with prescription at a pharmacy. Best of luck! 


Worcester Physician
5.0 out of 5 stars 8 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.